Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 22, 2021Monroe County, Florida

NWS Miami, FL issued this special weather statement at Jul 22, 2021, 7:35 PM EDT for Monroe County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2021, 7:35 PM EDT (23:35 UTC)
Expired
Jul 22, 2021, 8:00 PM EDT
In force
25 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 56 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

601 
WWUS82 KMFL 222335
SPSMFL

Special Weather Statement
National Weather Service Miami FL
735 PM EDT Thu Jul 22 2021
 
FLZ070-071-073-075-230000-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
735 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 800 PM EDT...

* At 735 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 11 miles northeast of Dade-Collier
  Training Airport, or 25 miles west of Miramar, moving southwest at
  5 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Dade-Collier Training Airport, Fortymile Bend and Big Cypress
  National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2610 8076 2592 8062 2571 8080 2601 8111
TIME...MOT...LOC 2335Z 052DEG 6KT 2596 8075 

$$

SB/RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 3:23 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jul 22, 3:23 PM EDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
323 PM EDT Thu Jul 22 2021

.SHORT TERM (Through Friday)...

Weak flow at the surface will favor a gradual push inland of the
seabreezes this afternoon. Through the lower troposphere WNW
becoming Nrly steering flow will promote a southward storm movement
as development occurs along the seabreeze collisions.
Storm initiation has begun along the lake and seabreezes collision
across Palm Beach county, and is expected to initiate further south
across the interior sections of south Florida over the next couple
of hours. Mesoscale and global-scale models do indicate the
potential for a few strong to severe downbursts later today and
mainly across the more unpopulated interior sections of south
Florida. However, there is the potential that a couple of these
stronger storms clip western section of the urban corridor of
southeast Florida. The primary threat would be wet microbursts as
high delta theta-e values and subsequently WMSI data would indicate.
Mid level temperatures appear too warm to support a threat for large
hail development. Heat will be the other element of concern this
afternoon as highs reach the lower 90s, but the plentiful moisture
results in heat indices between 100-105 (warmest across southwest
Florida).

On Friday, weak upper forcing associated with an elongated ribbon of
+PV and its associated surface reflection (trough) will sink further
into the Peninsula. Over south Florida, a calm col region will
favor gradual inland propagation of the seabreezes once again,
though it's likely that the typical seabreeze pattern will quickly
be muddied by convection dropping south off the surface trough.
Overall, expect more widespread and longer duration rainfall than
today. Also, expect the potential for pockets of heavy rainfall and
isolated flooding where boundaries from multiple directions come
together.

.LONG TERM...

This Weekend (Friday night through Sunday)

*Increasing confidence that widespread heavy rainfall and possible
flooding could affect portions of South Florida this weekend*

A broad high pressure system centered over the northern Gulf of
Mexico is forecast to weaken and retrograde westward. This is due to
robust 700-500 hPa short-wave troughing that is expected to advect
southward and increase differential cyclonic vorticity advection
and hence synoptic-scale lift across the Florida peninsula
(including South Florida). Additionally, this large-scale forcing
will allow for a low-level mass response that induces convergent,
cyclonic flow within the boundary layer. This should allow for
moisture to congeal across South Florida, as forecast precipitable
water indices may be as high as 2.2-2.5 inches. The aforementioned
upper forcing will also induce modest wind shear within the
troposphere. This could allow for a few stronger storms to
materialize, and thus the primary threats for this weekend will be
heavy rainfall that could lead to flooding, and a few strong
(potentially damaging) wind gusts. The National Hurricane Center has
this weak low-level circulation currently marked as a disturbance
that has a 30% chance of developing into a tropical cyclone within
the next 5 days. If development were to occur, associated impacts
are unlikely to vary from what was already mentioned relating to
flooding and strong wind potential. Additionally, the nature of this
development will likely be subtropical in nature, due to the
influence of modest wind shear, especially above 850 hPa. There is
still high uncertainty regarding where impacts may become realized,
though presently it seems that the eastern half of the peninsula is
more prone to being impacted through this weekend.

Monday through Thursday

The aforementioned subtropical disturbance is forecast to become
diffuse in nature, due to competing steering currents that steer
moisture eastward. Low-level flow will back a bit out of the
southeast by early next week. This will maintain relatively high
PoPs over most of the peninsula, with the highest chances being over
the interior and near Lake Okeechobee. The primary foci for
convective development will be differential heating boundaries in
the form of sea-breeze fronts, which will likely develop with
sufficient heating and gradually move inland as the day progresses.
This should allow for the strongest storms to spawn over the
interior. Impacts that are typically associated with diurnally
driven thunderstorms such as frequent lighting, strong wind gusts,
and localized flooding are to be expected with developing
thunderstorms over this period.

Temperatures will be muggy and seasonable regionwide. Maximum
temperatures in the upper 80s/lower 90s can be expected across the
peninsula. Additionally, maximum heat indices could exceed 100 over
the weekend, and 105 by next week.

&&

.AVIATION(18Z TAFS)...

VFR will prevail through the TAF with light to moderate ESE flow
along the east coast, and generally onshore flow at APF. Showers and
storms will be most likely at PBI over the next several hours.
VCTS is carried elsewhere as storms will generally move towards the
interior and further south in south Florida. Convection should end
within a couple hours of sunset. Showers will be possible along the
southeast coast tomorrow around sunrise.

&&

.MARINE...

Relatively weak flow is expected across our Gulf and Atlantic waters
over the next several days as we reside on the periphery of several
different high/low pressure systems. It is possible that some
northerly swell will inch down the east coast early next week in
response to an area of low pressure over the southwest Atlantic.
Typical rain chances are expected to end the week, with more
widespread storm activity expected over the weekend.

&&

.HYDROLOGY...

The south/southwest flow over South Florida will allow for PWAT
values to climb to around 2 inches on Friday before increasing
further to 2.2 to 2.4 this weekend. The PWAT values this weekend
will be near the record of around 2.4 inches. This will allow for
heavy rainfall potential this weekend over South Florida with any
showers or thunderstorms that develop. At this time, it appears
as if rainfall totals of 1 to 3 inches will be possible along the
Gulf coast. However, rainfall amounts will be a little higher over
the eastern portions of the area with 3 to 5 inches of rainfall
possible by the end of the weekend. Rainfall totals could be
locally higher where any shower and thunderstorm training sets up.
With the grounds somewhat saturated over South Florida from the
showers and thunderstorms this week, any additional rainfall could
lead to some flooding concerns this weekend. This is especially
true where the heaviest rainfall occurs. Will continue to monitor
the latest forecast models on this potential and will determine if
a Flood Watch will be necessary in later forecast updates for
South Florida.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  90  78  90 /  10  50  50  80
West Kendall     79  90  76  91 /  10  50  50  80
Opa-Locka        80  91  76  90 /  10  50  50  80
Homestead        80  90  76  89 /  10  40  40  70
Fort Lauderdale  80  89  78  89 /  10  50  60  90
N Ft Lauderdale  80  90  78  89 /  10  60  60  90
Pembroke Pines   80  90  76  88 /  10  60  50  90
West Palm Beach  79  90  76  89 /  10  70  70  90
Boca Raton       80  90  78  90 /  10  60  60  90
Naples           78  90  78  88 /  20  40  50  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Friday and Aviation/Marine...Harrigan
Friday Night through Thursday...Bhatti
Hydrology...BNB

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 22, 5:23 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
523 PM EDT Thu Jul 22 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
230930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
523 PM EDT Thu Jul 22 2021

...Thunderstorms possible this afternoon and evening...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: The focus for scattered thunderstorms will move
inland with the sea breezes this afternoon and evening. The primary
impacts will be lightning strikes, gusty winds, and locally heavy
rainfall.

Wind: A few storms could be strong enough to produce wind gusts up to
45 mph this afternoon and evening.

Waterspouts: There is a slight chance of waterspouts over the local
South Florida waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered to numerous thunderstorms are possible each day. The
greatest coverage of showers and thunderstorms will be over the
interior and east coast metro areas through the weekend. Frequent
lightning, heavy downpours, and gusty winds will be possible with the
strongest thunderstorms. Flooding will also be possible, especially
in areas repeatedly experiencing rounds of heavy rain.

Heat indices are forecast to climb into the low to mid 100s for the
middle and later portions of the week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Special weather statement, Jul 22, 1:50 PM EDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Miami FL
150 PM EDT Thu Jul 22 2021

FLZ067-068-168-221830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
150 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
230 PM EDT...

* At 149 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 10 miles
  west of North County Airport to near Jupiter. Movement was
  southeast at 10 mph.

* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
  winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
  Beach, Tequesta, Juno Beach, Royal Palm Beach, North Palm Beach,
  Lake Park, Haverhill, Port Of Palm Beach, Golden Lakes, North
  County Airport, Loxahatchee Groves, Lion Country Safari Park,
  Schall Circle, Juno Ridge, The Acreage and Downtown West Palm
  Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2688 8003 2670 8003 2666 8057 2696 8054
      2696 8014 2697 8014 2697 8007
TIME...MOT...LOC 1749Z 334DEG 8KT 2687 8038 2691 8015

RAG
Special weather statement, Jul 22, 6:51 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
651 PM EDT Thu Jul 22 2021

FLZ070-071-073-075-222330-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
651 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...MAINLAND
MONROE AND FAR NORTHWESTERN MIAMI-DADE COUNTIES UNTIL 730 PM EDT...

* At 649 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Dade-Collier Training Airport,
  or 28 miles east of Chokoloskee, moving southwest at 15 mph.

* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
  funnel clouds possible with this storm.

* Locations impacted include...
  Big Cypress National Preserve, Loop Road Ee Center and Dade-Collier
  Training Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2606 8086 2589 8077 2568 8103 2600 8117
TIME...MOT...LOC 2249Z 063DEG 11KT 2594 8093

RAG
Special weather statement, Jul 22, 7:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
735 PM EDT Thu Jul 22 2021

FLZ070-071-073-075-230000-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
735 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 800 PM EDT...

* At 735 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 11 miles northeast of Dade-Collier
  Training Airport, or 25 miles west of Miramar, moving southwest at
  5 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Dade-Collier Training Airport, Fortymile Bend and Big Cypress
  National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2610 8076 2592 8062 2571 8080 2601 8111
TIME...MOT...LOC 2335Z 052DEG 6KT 2596 8075

SB/RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:50 PM EDTSpecial Weather StatementMFLPalm Beach40 min
Jul 22, 6:51 PM EDTSpecial Weather StatementMFLMonroe39 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.